MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 6 FR TL POWERPICC SOLO NURSE FULL WITH MI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 6 FR TL POWERPICC SOLO NURSE FULL WITH MI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 3396108
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebr0557 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that the line was never inserted due to pre-insertion discovery of the hub crack, a new kit was opened and used to complete the procedure.No injury to patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer connector was confirmed and the cause appeared to be manufacturing related.The product returned for evaluation was a 6fr t/l powerpicc solo catheter.The white solo connector was broken and a segment was missing and not returned for evaluation.The connector fracture was primarily oriented in the longitudinal direction.The remaining luer threads appeared normally formed and undamaged.Microscopic examination of the fracture surfaces revealed a void within the wall of the connector.The fracture surfaces, outside the void, were rough and granular in nature.The unused state of the catheter, and apparent brittle nature of the break, suggest that this issue may be related to the manufacturing or molding process of the white cap.The sample was sent to the manufacturing facility for further review.Manufacturing evaluation: the complaint for ¿valve cracked¿ is confirmed according the evaluation the sample received which showed valve part cracked of the lumen white; a void was seen within the valve wall very similar to bubbles, maybe these are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.An internal event was opened for the tracking of this issue.A lot history review (lhr) of rebr0557 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that they had a defective picc.It was reported by the facility that the line was never inserted due to pre-insertion discovery of the hub crack, a new kit was opened and used to complete the procedure.

Brand Name
6 FR TL POWERPICC SOLO NURSE FULL WITH MI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6765686
Report Number3006260740-2017-01219
Device Sequence Number2013282
Product Code LJS
UDI-Device Identifier00801741028397
UDI-Public(01)00801741028397
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number3396108
Device Catalogue Number3396108
Device Lot NumberREBR0557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Event Location Hospital
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1